Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 278, NWS Nashville, TN

August 5, 2000Cheatham County, Dickson County, Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2000, 11:40 AM CDT for Cheatham County, Dickson County, Montgomery County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 5, 2000, 11:40 AM CDT (16:40 UTC)
Expired
Aug 5, 2000, 12:15 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Aug 5, 12:00 PM CDTThunderstorm Wind 50 EThomasville, TNPublic report of trees down on I-24 exit #19 near the Robertson county line.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 051642
SVRBNA
TNC021-043-125-051715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 AM CDT SAT AUG 5 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY
  NORTHEASTERN DICKSON COUNTY IN TENNESSEE
  SOUTHEASTERN MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 1215 PM CDT

* AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES NORTHWEST OF ASHLAND CITY...MOVING 
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER ASHLAND CITY ABOUT 1210 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:00 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 5, 9:00 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CDT SAT AUG 5 2000

SATELLITE SHOWING TOPS GETTING COLDER IN SOUTHWEST KENTUCKY AS
THUNDERSTORM ACTIVITY SLIPS SOUTHEAST IN NORTHWbESTERLY FLOW. WILL
UPDATE ZONES TO REMOVE THE WORDING MAINLY AFTERNOON THUNDERSTORMS
AND BUMP POPS UP A TAD FOR THE NORTHWEST CORNER OF MID STATE. OTHERWISE
FORECAST ON TRACK.

.BNA...NONE.
BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:55 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson35 min
Aug 5, 2:18 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale27 min
Aug 5, 2:45 PM CDTSevere Thunderstorm WarningOHXDeKalb, Wilson30 min
Aug 5, 3:22 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren23 min
Aug 5, 3:50 PM CDTSevere Thunderstorm WarningOHXGrundy25 min
Aug 5, 5:29 PM CDTSevere Thunderstorm WarningOHXCumberland41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.